Alert archive / Oklahoma / Frost Advisories in 2012
Frost Advisory 2, NWS Norman, OK
NWS Norman, OK issued this frost advisory at Oct 7, 2012, 3:13 PM CDT for 39 counties in Oklahoma; 8 counties in Texas. It took effect at Oct 8, 2012, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 3:13 PM CDT (20:13 UTC)
- In effect from
- Oct 8, 2012, 1:00 AM CDT
- Expired
- Oct 8, 2012, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 47 counties
Atoka County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS74 KOUN 072013 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 313 PM CDT SUN OCT 7 2012 OKZ007-008-012-013-016>020-022>048-050>052-TXZ083>090-080415- /O.NEW.KOUN.FR.Y.0002.121008T0600Z-121008T1400Z/ GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 313 PM CDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. * TEMPERATURES ARE FORECAST TO FALL INTO THE 33 TO 37 RANGE AT MOST LOCATIONS. WITH SKIES EXPECTED TO CLEAR THIS EVENING AND OVERNIGHT...AND WINDS BECOME LIGHT...FROST IS EXPECTED TO FORM. *IMPACTS: DELICATE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
3 follow-up statements
427 WWUS74 KOUN 080057 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 757 PM CDT SUN OCT 7 2012 OKZ007-008-012-013-016>020-022>048-050>052-TXZ083>090-080900- /O.CON.KOUN.FR.Y.0002.121008T0600Z-121008T1400Z/ GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 757 PM CDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. * TEMPERATURES ARE FORECAST TO FALL INTO THE 33 TO 37 RANGE AT MOST LOCATIONS. WITH SKIES EXPECTED TO CLEAR THIS EVENING AND OVERNIGHT...AND WINDS BECOME LIGHT...FROST IS EXPECTED TO FORM. *IMPACTS: DELICATE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
479 WWUS74 KOUN 080546 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1246 AM CDT MON OCT 8 2012 OKZ007-008-012-013-016>020-022>048-050>052-TXZ083>090-081400- /O.CON.KOUN.FR.Y.0002.121008T0600Z-121008T1400Z/ GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1246 AM CDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURES ARE FORECAST TO FALL INTO THE 33 TO 37 RANGE AT MOST LOCATIONS. WITH CLEAR SKIES EXPECTED OVERNIGHT...AND LIGHT AND VARIABLE TO CALM WINDS...WIDESPREAD FROST IS EXPECTED. *IMPACTS: DELICATE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$ AUSTIN
509 WWUS74 KOUN 080839 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 339 AM CDT MON OCT 8 2012 OKZ007-008-012-013-016>020-022>048-050>052-TXZ083>090-081400- /O.CON.KOUN.FR.Y.0002.000000T0000Z-121008T1400Z/ GRANT-KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO... ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 339 AM CDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES 32 TO 37 DEGREES. WIDESPREAD FROST IS EXPECTED. *IMPACTS: DELICATE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Oct 7, 12:41 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 7, 12:41 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1241 PM CDT SUN OCT 7 2012 .AVIATION... 07/18Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL. BKN/OVC MID-LEVEL CLOUDS WILL BE SEEN AS S/WV TROF MOVES OVER THE REGION. WIDESPREAD VIRGA EXPECTED WITH SOME VERY LIGHT AND BRIEF SHOWERS POSSIBLE ACROSS CENTRAL PORTIONS OF OKLAHOMA. WILL MENTION VCSH IN AFFECTED TERMINALS. SOUTHWEST WINDS WILL BECOME GUSTY AFTER 14Z ACROSS WESTERN OKLAHOMA TERMINALS. && .DISCUSSION... TEMPERATURES DROPPED INTO THE MID 20S EARLY THIS MORNING ACROSS NORTHWESTERN OK...AND INTO THE MID TO UPPER 30S FOR MOST OTHER LOCATIONS NORTH OF I40. A SLOW WARMUP IS EXPECTED TODAY...WITH THE WARMEST TEMPERATURES LIKELY ACROSS NORTHERN OK WHERE SKIES WILL REMAIN CLEARER. SHOWERS WILL CONTINUE THROUGHOUT TODAY ACROSS CENTRAL AND SOUTH CENTRAL OKLAHOMA AS A SHORTWAVE TROUGH MAKES ITS WAY OUT OF CO. IN ADDITION...OUN/S SOUNDING THIS MORNING SUGGESTS SLEET MAY ACCOMPANY THESE SHOWERS AND WE HAVE ALREADY RECEIVED ONE REPORT FROM SULPHUR. THE LIGHT SLEET SHOULD END LATER THIS AFTERNOON AS THE MELTING LAYER WARMS...ALTHOUGH IT WOULD NOT BE SURPRISING TO SEE SOME SNOW FLAKES FALLING CLOSE TO SUNSET. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 51 36 67 47 / 30 10 0 0 HOBART OK 51 34 67 46 / 40 10 0 0 WICHITA FALLS TX 55 37 69 53 / 20 10 0 0 GAGE OK 50 30 69 45 / 20 0 0 0 PONCA CITY OK 55 33 70 48 / 10 10 0 0 DURANT OK 56 35 69 48 / 20 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/11
Hazardous weather outlook, Oct 7, 12:05 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT SUN OCT 7 2012
OKZ004>048-050>052-TXZ083>090-081715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT SUN OCT 7 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A COLD...DRY...AND STABLE AIRMASS WILL CONTINUE TO SPREAD OVER
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT.
THEREFORE...THUNDERSTORMS ARE NOT ANTICIPATED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY OCT 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT WITH AREAS
OF FROST DEVELOPING ACROSS THE REGION BY EARLY MONDAY MORNING.
BRING DELICATE PLANTS INDOORS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A PERIOD OF DRY WEATHER IS ANTICIPATED THROUGH MID WEEK WITH
WARMING TEMPERATURES. A LARGE UPPER LEVEL STORM SYSTEM WILL
MOVE OVER SOUTHERN CALIFORNIA LATE THIS WEEK. AS A
RESULT...THUNDERSTORM CHANCES WILL INCREASE LATE THIS WEEK THROUGH
NEXT WEEKEND. ALTHOUGH WIDESPREAD SEVERE WEATHER DOES NOT APPEAR
LIKELY AT THIS TIME...SOME STRONG TO SEVERE STORMS MAY DEVELOP
FRIDAY AND SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
500 AM CDT MONDAY.Nearby
Frost Advisories in Oklahoma, 2012Frost Advisories in Texas, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.